MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL? SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL? SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068F64640
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the fiber broke during activation of the laser during the procedure.A 4 cm piece of the fiber was recovered from inside the patient.The fiber was replaced, and the procedure was completed using the second fiber.There were no patient complications.
 
Additional Manufacturer Narrative
Upon receipt of the fiber at our quality assurance laboratory, the fiber was thoroughly analyzed.Visual inspection of the fiber found that the fiber body was broken, the fiber was received in 2 pieces.The device history record (dhr) was reviewed and indicated that the device met all manufacturing specifications.A review of the device instructions for use (ifu) was completed and states that immediately discontinue use if breaks or fractures appear in the laser fiber.These breaks or fractures may allow undirected emission of laser energy, rendering the distal tip useless and causing harm to surrounding tissues and also, states to carefully inspect the fiber for kinks, punctures, fractures, a broken tip (flat or ball), jacket or fiber or other particulates or pieces, or other visual damage.If the fiber appears damaged, do not use the device.If it is an unused device, return it to boston scientific for replacement.It is probable that the fiber break occurred during procedural handling during set-up or use.Based on the information available.A conclusion code of cause traced to component failure was assigned to this investigation, indicating there was an expected or random component failure without any design or manufacturing issue.
 
Event or Problem Description

Brand Name
LIGHTTRAIL? SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21873025
Report Number2124215-2025-24822
Device Sequence Number20808205
Product Code GEX
UDI-Device Identifier08714729939801
UDI-Public(01)08714729939801(17)260531(10)35117742
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberM0068F64640
Device Catalogue NumberM0068F64640
Device Lot Number0035117742
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown